Arizona, 2007High Wind in Arizona, February 25, 2007
February 25, 2007 · NWS FGZ · 1 event in 1 county or zone
A strong weather system brought localized very strong winds to Doney Park.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong weather system brought localized very strong winds to Doney Park.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Feb 25, 9:40 AM MST, 1 hour 50 minutes earlier.
Area forecast discussion, Feb 25, 9:40 AM MST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
940 AM MST SUN FEB 25 2007
.SYNOPSIS...WEAK HIGH PRESSURE WILL RESULT IN DRY CONDITIONS AND
GRADUALLY WARMING DAYTIME TEMPERATURES TODAY AND MONDAY. EXPECT
GUSTY AFTERNOON WINDS TO CONTINUE. BY TUESDAY...EVEN STRONGER WINDS
WILL DEVELOP AS A STORM SYSTEM APPROACHES. THIS WILL LEAD TO COLD
AND WINDY WEATHER FOR WEDNESDAY AND THURSDAY ALONG WITH A CHANCE OF
SHOWERS.
&&
.DISCUSSION...A THICK MASS OF MID AND HIGH CLOUDS CAN BE SEEN ACROSS
THE GREAT BASIN THIS MORNING. NORTHERN ARIZONA WILL SEE AN INCREASE
IN CLOUDINESS TODAY COMPARED TO YESTERDAY. BREEZY TO WINDY
CONDITIONS WILL ALSO AFFECT THE WEATHER ACROSS THE NORTH THIS
AFTERNOON. A FEW LOCALIZED LOCATIONS...ESPECIALLY EAST OF THE SAN
FRANCISCO PEAKS AND MOUNT ELDEN...ARE ALREADY SEEING WIND SPEEDS IN
EXCESS OF 50 MPH. HOWEVER...A QUICK SCAN AT THE SURFACE OBSERVATION
DATA THIS MORNING SHOWS THIS IS ISOLATED AT THIS TIME. MOST
LOCATIONS SHOULD SEE SUSTAINED WINDS IN THE 15 TO 25 MPH WITH GUSTS
IN THE 35 MPH RANGE. LOOK FOR TEMPERATURES TO BE 3 TO 6 DEGREES
WARMER THAN YESTERDAY BUT IT WILL FEELER COOLER DUE TO THE WIND. NO
UPDATES ARE PLANNED FOR THIS GRID PACKAGE...BUT WILL BE SENDING OUT
AN HWO LATER THIS AFTERNOON TO HIGHLIGHT UPCOMING STORM SYSTEM AND
THE POTENTIAL FOR STRONG WINDS FOR THE MID-WEEK PERIOD. CK
.PREVIOUS DISCUSSION (230 AM MST)...DRY SHORT-WAVE TROUGH WILL BRUSH
NORTHERN ARIZONA TODAY. THE MAIN IMPACT WILL BE AN INCREASE IN
DAYTIME WINDS. BY THIS AFTERNOON EXPECT SUSTAINED SOUTHWEST TO WEST
WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 40 MPH. FURTHER WARMING IS
EXPECTED. HOWEVER...WITH INCREASED WIND CHILL...IT WONT FEEL
WARMER. ANOTHER SHORT-WAVE RIDGE WILL MOVE ACROSS THE AREA ON MONDAY
WITH FURTHER MODERATION OF DAYTIME TEMPERATURES. SOUTHWEST TO WEST
WINDS WILL CONTINUE ON MONDAY BUT REMAIN MORE IN THE 10 TO 20 MPH
RANGE.
ON TUESDAY...A STRONG PACIFIC STORM SYSTEM WILL APPROACH THE WESTERN
UNITED STATES. THE MAIN IMPACT ACROSS NORTHERN ARIZONA WILL BE VERY
STRONG WINDS...SUSTAINED WINDS POTENTIALLY IN THE 20 TO 30 MPH RANGE
WITH GUSTS INTO THE 40 MPH RANGE...AND COOLER TEMPERATURES.
FOR WEDNESDAY...THURSDAY AND PERHAPS INTO FRIDAY...EXPECT COLD AND
BREEZY WEATHER WITH A CHANCE OF SHOWERS...MAINLY IN THE FORM OF
SNOW. MODELS SHOWING A MAINLY DRY SYSTEM BUT THINK OVER THE WESTERN
MOGOLLON RIM NORTHWARD TO THE KAIBAB PLATEAU MODELS MAY BE ON THE
LOW SIDE AS FAR AS PRECIPITATION AMOUNTS. A DECENT LOW-LEVEL FETCH
FROM OFF THE PACIFIC OCEAN SHOULD DEVELOP FROM TUESDAY INTO
WEDNESDAY. THIS FETCH COMBINED WITH COLD TEMPERATURES ALOFT MAY
ALLOW LOW-LEVEL MOISTURE FROM THE MARINE BOUNDARY LAYER TO BE
TAPPED. WHILE LARGE-SCALE UPWARD MOTION WILL BE WEAK...STRONG
LOW-LEVEL FLOW WILL CREATE AMPLE LIFT IN HIGH TERRAIN AREAS SUCH AS
THE WESTERN MOGOLLON RIM. WILL NEED TO KEEP A CLOSE EYE ON THIS
SYSTEM.
BY SATURDAY...MODELS SHOW HIGH PRESSURE BUILDING OVER THE SOUTHWEST
UNITED STATES. THIS SHOULD BRING DRY CONDITIONS AND WARMER DAYTIME
CONDITIONS FOR NEXT WEEKEND.
MCCOLLUM
&&
.AVIATION...FOR THE 18Z PACKAGE...MID AND HIGH LEVEL CLOUDS WILL
MOVE ACROSS NORTHERN ARIZONA TODAY AND DECREASE AGAIN BY THIS
EVENING. STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP TODAY AND
CONTINUE THROUGH 02-04Z. SUSTAINED SOUTHWEST TO WEST WINDS OF 15 TO
25 KT WITH GUSTS 30-35 KT ARE EXPECTED. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS. JJ
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Feb 25, 11:00 AM MST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1100 AM MST SUN FEB 25 2007
AZZ004>018-037>040-260700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1100 AM MST SUN FEB 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE TODAY ACROSS MUCH OF
NORTHERN ARIZONA. THE STRONGEST WINDS WILL OCCUR OVER THE WESTERN
MOGOLLON RIM...ESPECIALLY EAST OF THE SAN FRANCISCO PEAKS. A WIND
ADVISORY HAS BEEN ISSUED FOR TODAY IN THIS AREA...SEE THE WIND ADVISORY
PRODUCT PHXNPWFGZ FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER STORM SYSTEM IS EXPECTED TO APPROACH THE STATE TUESDAY...THEN
MOVE ACROSS THE AREA TUESDAY NIGHT AND WEDNESDAY. STRONG SOUTHWEST
WINDS WILL DEVELOP BY TUESDAY AFTERNOON WITH GUSTS OVER 40 MPH POSSIBLE
IN MOST AREAS. THE STRONG WINDS WILL SHIFT INTO EASTERN ARIZONA BY WEDNESDAY.
ALONG WITH THE STRONG WINDS...THIS STORM WILL ALSO BRING MUCH COLDER
CONDITIONS AND A CHANCE OF SNOW BY TUESDAY NIGHT AND WEDNESDAY. THE EXACT
TIMING...TRACK...AND AMOUNT OF MOISTURE AVAILABLE TO THIS SYSTEM IS STILL
UNCERTAIN. STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR UPDATES ON THIS
DEVELOPING WINTER WEATHER SYSTEM.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
JJ
High Wind, Western Mogollon Rim
- When
- February 25, 11:30 AM MST to 4:30 PM MST
- Where
- Western Mogollon Rim forecast zone
- Measured
- 71 kt (82 mph) measured gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.839, -111.770 (the zone’s center; the record gives no point)
Very strong wind was reported in Doney Park during the day. Sustained wind of 30 to 40 MPH with gusts to 55 MPH lasted for several hours during the day. A fire station in the area reported a peak wind gust of 82 MPH. The very strong wind was not a widespread event.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Delaware, February 25 to 26, 20072 deaths · 24 injured · 4 events
- Winter Storm and Winter Weather in Michigan, February 25 to 26, 20071 death · 8 events
- High Wind in Tennessee, February 25, 2007$160,000 · 60 kt wind · 9 events
- Lightning Strikes in Tennessee, February 25, 2007$150,000 · 2 events
- Strong Wind in South Carolina, February 25, 2007$70,000 · 7 events
- Flooding in Indiana, February 25 to 28, 2007$30,000 · 3 events
- High Wind in North Carolina, February 25, 2007$30,000 · 60 kt wind · 2 events
- Heavy Snow and High Wind in California, February 25 to 27, 2007$27,000 · 53 kt wind · 4 events
- Winter Storm and Winter Weather in New Jersey, February 25 to 26, 200721 events
- Blizzard and Ice Storm in Illinois, February 25 to 26, 200718 events
- Strong Wind in Georgia, February 25, 2007$20,000 · 2 events
- Winter Storm in Wisconsin, February 25, 200715 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19258.